Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 4, 2008, 1:55 PM EST for Loudon County, Monroe County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 1:55 PM EST (18:55 UTC)
- Expired
- Mar 4, 2008, 2:45 PM EST
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:04 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:45 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 4, 9:45 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 AM EST TUE MAR 4 2008
.DISCUSSION...LOW PRESSURE SYSTEM CURRENTLY OVER MIDDLE TN WILL
TRACK NE INTO THE OHIO VALLEY TODAY. A SHARP COLD FRONT WAS LOCATED
FROM NASHVILLE SOUTH TO THE CENTRAL GULF COAST. SHOWERS AND SOME
THUNDERSTORMS ARE OCCURRING ACROSS THE EASTERN HALF OF THE FORECAST
AREA THIS MORNING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING
JUST AHEAD OF THE COLD FRONT. TEMPERATURES WERE IN THE 50S AND LOWER
60S AREAWIDE WITH GUSTY SOUTH TO SOUTHWEST WINDS. TORNADO WATCH IN
EFFECT UNTIL 15Z FOR FOUR SOUTHERN PLATEAU AND SOUTHERN VALLEY
COUNTIES. WITH IMPRESSIVE WIND PROFILE AND THE UPPER TROUGH STILL TO
COME THROUGH THIS AFTERNOON SEVERE THUNDERSTORMS STILL POSSIBLE IF
UPPER DIVERGENCE MOVES OVER THE AREA. DAMAGING WIND AND LARGE HAIL
STILL MIGHT OCCUR ACROSS THE NORTHERN PART OF THE FORECAST AREA
THROUGH THE AFTERNOON. WILL KEEP WIND ADVISORIES IN PLACE THROUGH
21Z AS WINDS INCREASE AHEAD OF COLD FRONT AND SURFACE LOW. INCREASED
RAIN CHANCES FOR THE DAY WITH ACTIVITY THAT FORMS AHEAD OF THE FRONT
AND ADJUSTED HIGH TEMPERATURES. HIGHS AFTER MIDNIGHT IN THE MID TO
UPPER 60S WILL LIKELY BE REACHED AGAIN TODAY BEFORE COLD FRONT MOVES
THROUGH. INCREASED QPF AMOUNTS SOME FOR THE DAY PERIODS. UPDATE OUT
AT 15Z TO REMOVE TORNADO WATCH.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
FOR THE FOLLOWING ZONES: ANDERSON...BRADLEY...CLAIBORNE...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...MARION...MORGAN...
SCOTT TN...SEQUATCHIE.
VA...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
WASHINGTON...WISE.
&&
TDHazardous weather outlook, Mar 4, 5:30 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST TUE MAR 4 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST WED MAR 5 2008 /430 SM CDT WED MAR 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:56 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 49 min |
| Mar 4, 1:17 PM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 58 min |
| Mar 4, 1:21 PM EST | Severe Thunderstorm Warning | MRX | Polk | 54 min |
| Mar 4, 2:10 PM EST | Severe Thunderstorm Warning | MRX | Roane | 25 min |
| Mar 4, 2:20 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox | 55 min |
| Mar 4, 2:40 PM EST | Severe Thunderstorm Warning | MRX | Campbell | 31 min |
| Mar 4, 2:55 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 65 min |
| Mar 4, 3:01 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Hamblen, Jefferson, Sevier | 59 min |
| Mar 4, 4:16 PM EST | Areal Flood Advisory | MRX | Carter, Cocke, Greene, Hamblen, Hancock, Hawkins and 4 more | 3 hr |
| Mar 4, 5:20 PM EST | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.